Table of Contents
Are you experiencing skin problems? Maybe you have had recent bouts with acne? Perhaps you’re a long time acne sufferer and still haven’t been able to find a solution? Whatever the case maybe you might want to look into Retin-A gel treatments. Retin-A could just be the answer you’re looking for.
What is Retin-A?
Retin-A is a prescription medication that is used to treat moderately severe and mild cases of acne. Retin-A is in a group of medicine named topical retinoids. This medicine comes from vitamin A; hence the -A. It may help to improve your inflammatory acne condition. Retin-A is also one of the only medications that help treat whiteheads and blackheads otherwise known as comedonal acne. It not only comes in the form of a gel but cream too. It’s applied topically, however, it should be noted there can be side effects.
How Does it Work?
Retin-A gel works like a comedolytic; which essentially helps to keep from pore blockages from forming. What this means is blackheads or other pimples can’t be developed in the skin because your pores aren’t clogged. Using Retin-A will speed up cell turnover rates which helps to quickly exfoliate your skin. This, in turn, decreases the build-up of dead cells in your follicles or pores.
When this happens there is a reduction of comedones. Comedones are the start of the formation of a pimple. Using Retin-A gel will make current blackheads less sticky. When they aren’t sticky the plugs can come to the surface and be spit out so to speak. When Retin-A gel exfoliates your skin and cleans out your follicles enlarged pores can get smaller too.
Can it Help Heal Dark Marks or Scars from Acne?
Retin-A can help clear mild scarring from acne. Also, because it stimulates new cell growth your skin will look and feel smoother as a result. Some people find that dark spots remain after a pimple heals. If this is the case Retin-A can help fade those marks. It helps get rid of any excess melanin in the skin because it allows the skin’s cells to shed faster. Melanin is a protein that provides color to your skin and causes hyperpigmentation and or excess color.
Possible Side Effects
As with most medications, side effects are possible. Retin-A is no different and here some side effects you might experience after using it.
- Burning or Stinging
When Retin-A gel is first applied it may sting. You can feel a burning or a warming sensation. Your skin can also turn a bit red. However, this usually is quite mild and stops in a few minutes. If it doesn’t stop and seems to be more than just a mild burning sensation you should immediately call a doctor.
- Peeling Flaking or Dry Skin
In the first few weeks, you’ll most likely experience these symptoms but they should subside after that.
You will be more susceptible to sunburn when using Retin-A gel so put on sunblock or avoid the sun completely.